# SDR USAASB00063

- Difficulty date: March 5, 2000
- Submitted: July 12, 2000
- Operation: Air carrier
- Aircraft: N779AU
- Make and model: Boeing 737-4B7
- Aircraft serial: 24996
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Overspeed
- Location: Aft
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

BHM - FLT 572 - FLIGHT DEPARTED IAH WITH THE NR 1 GENERATOR ON MEL AND HAVING THE REQUIREMENT FOR THE USE OF THE APU FOR EN ROUTE OPERATION.  WHILE EN ROUTE TO CLT, THE APU SHUTDOWN DUE TO OVERSPEED AND FORCED THE FLIGHT TO LAND AT THE NEAREST SUITABLE AIRPORT AT BHM.  FLIGHT LANDED WITHOUT FURTHER INCIDENT WITH NO EMERGENCY BEING DECLARED.  MAINTENANCE RESET THE APU OVERSPEED SWITCH.  OPERATIONAL CHECK OF APU GOOD.  MEL ON NR 1 GENERATOR WAS CLEARED WHEN NR 1 ENGINE WAS REPLACED DUE TO PERFORMANCE.  OPERATIONAL CHECK OF NR 1 GENERATOR GOOD.  (M)
